# SDR USAASB96238

- Difficulty date: November 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N432US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24554
- System (JASC): 2424 · AC Regulator
- Part: Gcu
- Part number: 948F4581
- Condition: Failed
- Location: Cockpit
- Part time: 26,557 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PIT- FL 1082 - CAPT REPORTED THAT IT TOOK TWO ATTEMPTS TO GET THE NR 1 ENG GEN ON LINE AFTER ENG START.  ON CLIMB-OUT, CREW DETECTED A BURNING PLASTIC LIKE SMELL IN THE COCKPIT.  NO SMOKE WAS PRESENT.  F/O FELT GEN CONTROL UNIT G3 AND OBSERVED THAT IT WAS HOT.  AT THAT TIME THE APU WAS STARTED AND PUT ON LINE FOR THE NR 1 GEN.  C/B FOR GEN CONTROL UNIT G3 WAS PULLED CAUSING UNIT TO COOL AND BURNING SMELL TO STOP.  MX REMOVED AND REPLACED NR 1 GEN CONTROL UNIT.  STARTED ENG. GEN COMES ON LINE AND OPERATES NORM.  NO SMELL NOTED.  (M)
